A case report published in BMC Rheumatology describes a patient with prostate cancer who developed polyarthritis with myositis-like features, accompanied by marked systemic inflammation and fever, after starting relugolix, an oral gonadotropin-releasing hormone (GnRH) antagonist approved in 2021 for the treatment of prostate cancer. The report, authored by Delcourt, Krug, Amartinesei and Gilis, was published as an open-access case report on 14 October 2026.
According to the authors, discontinuation of the drug combined with a short course of corticosteroids resulted in complete remission, with no relapse after six months of corticosteroid-free follow-up. The case is presented as an example of a severe musculoskeletal adverse event, a category the authors note remains rarely documented even though musculoskeletal side effects of relugolix are frequently reported.
The authors conclude that the case suggests a potential association between relugolix and severe inflammatory musculoskeletal manifestations, including polyarthritis with myositis-like features. They are careful to state that causality cannot be definitively established from a single case. However, they point to three observations that support the possibility of a drug-specific effect: the temporal relationship between relugolix initiation and symptom onset, the improvement after relugolix withdrawal, and the absence of recurrence with subsequent androgen deprivation therapy.
As a single-patient case report, the findings cannot establish how often such reactions occur or confirm relugolix as the cause, and the article was shared ahead of final production editing as a citable, peer-reviewed accepted version. The authors’ stated aim in publishing the case is to raise clinician awareness of these potentially severe but poorly documented adverse events associated with the drug.
Subject of Research: A case report of polyarthritis with myositis-like features following relugolix initiation in a patient with prostate cancer.
Article Title: “Polyarthritis associated with myositis-like features following relugolix initiation in a patient with prostate cancer: a case report”
Article References: Caroline, D., Bruno, K., Irina, A., & Xavier, G. (2026). “Polyarthritis associated with myositis-like features following relugolix initiation in a patient with prostate cancer: a case report”. BMC Rheumatology. https://doi.org/10.1186/s41927-026-00708-x
Image Credits: AI Generated
DOI: 10.1186/s41927-026-00708-x
Keywords: relugolix, prostate cancer, polyarthritis, myositis, GnRH antagonist, adverse drug event, case report, rheumatology, androgen deprivation, drug safety, associated, myositis-like
News Source: Ophelia Keating. (October 28, 2026). Case report links relugolix to severe polyarthritis with myositis-like features in prostate cancer patient. Scienmag.



